Steady Motion of a Thread Over a Rotating Roller

[+] Author and Article Information
R.-J. Yang

Department of Engineering Science, National Cheng-Kung University, Tainan, Taiwan

J. Appl. Mech 61(1), 16-22 (Mar 01, 1994) (7 pages) doi:10.1115/1.2901393 History: Received May 04, 1992; Revised November 18, 1992; Online March 31, 2008


Dynamic equations of steady motion governing the behavior of threads over rotating arbitrary-axisymmetric rollers are derived. Various types of boundary conditions resulting in initial value or boundary value problems are discussed. Analytical solutions for the case of a circular cylinder are found. Two of the integrals obtained are exact. The third one, being a perturbation result, is thus approximate. Comparisons of results for a circular cylinder with those for tapered and parabolic rollers are made.

Copyright © 1994 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In